MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during cataract surgery with an intraocular lens (iol) implant procedure, the lens was set in the injector as usual and inserted into the eye, but scratches and damage was found on the intraocular lens.At that time, no health risks have been determined from the surgery.The surgery was completed with the lens still fixed in the bag.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.A video was provided.The cataract removal was shown.This took 4:45 minutes.The cartridge preparation and lens loading were not shown.The initial lens advancement was not shown.The cartridge tip came into view from the bottom right side of the screen.The tip was inserted into the edge of the incision.The yellow single-piece lens was visible advanced to the parting line.The lens was rapidly advanced into the eye.Both haptics were tucked in the optic fold.The handpiece plunger had been advanced over the trailing optic edge.The optic was cracked on the edge due to the plunger override.Deep fold lines were also observed.This may indicate the lens was folded for an extended period of time.These types of fold lines may occur when the lens is advanced too rapidly, when the or/room temperature is too cold, or if inadequate viscoelastic was placed in the device.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25018498
Report Number9612169-2026-00992
Device Sequence Number21448307
Product Code HQL
UDI-Device Identifier00380652251587
UDI-Public(01)00380652251587(17)261024(11)221026(10)25518162
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Lot Number25518162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date04/28/2026
Date Device Manufactured10/26/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown